Was diagnosed with Hughes by Hughes a couple of years ago and have had 4 positive Anticardiolipin tests over time but although I have had plenty of TIA-like events and a 'suspected' DVT and PE, there is no hard evidence of clotting e.g. DVT ultrasound doc was undecided whether it was a clot or not and sought a second opinion (registrar) who wanted me to come back in a few days when nothing showed up (pointed out that I had been on Heparin for a week but no one took any notice of that!). D-dimer tested positive etc... Long story but subseqently put on Warfarin with an ever increasing target (up to 3.5) and although I always respond better to Heparin (have injections to hand in case I fall too low), I've struggled with the INR regime for 2 years now.
Recently, I was seen by a neurologist as I have had significant neurological symptoms over the past year (thinking Warfarin wasn't doing its job etc..) and he delivered the gobsmacking opinion that Hughes syndrome didn't exist and that I just had the antibodies!! He said Warfarin and Heparin were not the right course of treatment for me and that Gabapentin or Amitriptyline might help the 'unexplained' symptoms!!
My local consultant then also suddenly wanted me to come off Warfarin although steadily (what does that tell you?). I was advised that Aspirin with Heparin injections to hand for emergencies (like air travel....as if!) was the way ahead.
I am reeling with shock, feel totally unsupported and am amazed that this dichotomy of opinion exists in the medical profession.
I have reduced the Warfarin and am now at 2.5 because I wanted to give it a go (because it was a hopeful thing to do) but my head feels full of something all the time, my neck aches, leg aches, eyesight bit blurry now and then... Am I to interpret all this as 'unexplained' or Sjogrens/Lupus (have a Sjogrens diagnosis)? Should I be brave and see?
Sensibly, I thought the best thing was to ask to be seen at St Thomas as soon as possible so that I have the cutting edge NHS specialist opinion. My GP is very supportive and says it's my decision which opinion I go with.....
Sorry about the length,
Best wishes to all,